Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Couples contacto-symplectiques


Author: Gianluca Bande
Journal: Trans. Amer. Math. Soc. 355 (2003), 1699-1711
MSC (2000): Primary 53D10; Secondary 57R17
Published electronically: November 20, 2002
MathSciNet review: 1946411
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a new geometric structure on differentiable manifolds. A contact-symplectic pair on a manifold $M$ is a pair $\left( \alpha ,\eta \right) $ where $\alpha $ is a Pfaffian form of constant class $2k+1$ and $\eta $ a $2$-form of constant class$ 2h$ such that $\alpha \wedge d\alpha ^{k}\wedge \eta ^{h}$ is a volume form. Each form has a characteristic foliation whose leaves are symplectic and contact manifolds respectively. These foliations are transverse and complementary. Some other differential objects are associated to it. We give a local model and several existence theorems on nilpotent Lie groups, nilmanifolds and principal torus bundles. As a deep application of this theory, we give a negative answer to the famous Reeb's problem which asks if every vector field without closed 1-codimensional transversal on a manifold having contact forms is the Reeb vector field of a contact form.


References [Enhancements On Off] (What's this?)

  • 1. Gianluca Bande, On generalized contact forms, Differential Geom. Appl. 11 (1999), no. 3, 257–263. MR 1726541, 10.1016/S0926-2245(99)00038-8
  • 2. Bande G., Formes de contact généralisé, couples de contact et couples contacto-symplectiques, Thèse de Doctorat, Université de Haute Alsace, 2000.
  • 3. Bande G. et Hadjar A., Couples de contact, à paraître.
  • 4. Élie Cartan, Les systèmes différentiels extérieurs et leurs applications géométriques, Actualités Sci. Ind., no. 994, Hermann et Cie., Paris, 1945 (French). MR 0016174
  • 5. Cartan E., Leçons sur les invariants intégraux , Hermann, Paris, 1922.
  • 6. Michel Goze and Yusupdjan Khakimdjanov, Nilpotent Lie algebras, Mathematics and its Applications, vol. 361, Kluwer Academic Publishers Group, Dordrecht, 1996. MR 1383588
  • 7. John W. Gray, Some global properties of contact structures, Ann. of Math. (2) 69 (1959), 421–450. MR 0112161
  • 8. Hadjar A., Sur un problème d'existence relatif de formes de contact invariantes en dimension trois, Ann. Inst. Fourier, Grenoble, 42, 891-904, 1992.
  • 9. Amine Hadjar, Sur les structures de contact régulières en dimension trois, Trans. Amer. Math. Soc. 347 (1995), no. 7, 2473–2480 (French, with English and French summaries). MR 1308013, 10.1090/S0002-9947-1995-1308013-5
  • 10. Shoshichi Kobayashi, Principal fibre bundles with the 1-dimensional toroidal group, Tôhoku Math. J. (2) 8 (1956), 29–45. MR 0080919
  • 11. Paulette Libermann and Charles-Michel Marle, Géométrie symplectique, bases théoriques de la mécanique. Tome I, Publications Mathématiques de l’Université Paris VII [Mathematical Publications of the University of Paris VII], vol. 21, Université de Paris VII, U.E.R. de Mathématiques, Paris, 1986 (French). MR 851385
    Paulette Libermann and Charles-Michel Marle, Géométrie symplectique, bases théoriques de la mécanique. Tome II, Publications Mathématiques de l’Université Paris VII [Mathematical Publications of the University of Paris VII], vol. 21, Université de Paris VII, U.E.R. de Mathématiques, Paris, 1986 (French). MR 851386
    Paulette Libermann and Charles-Michel Marle, Géométrie symplectique, bases théoriques de la mécanique. Tome III, Publications Mathématiques de l’Université Paris VII [Mathematical Publications of the University of Paris VII], vol. 21, Université de Paris VII, U.E.R. de Mathématiques, Paris, 1987 (French). MR 882180
    Paulette Libermann and Charles-Michel Marle, Géométrie symplectique, bases théoriques de la mécanique. Tome IV, Publications Mathématiques de l’Université Paris VII [Mathematical Publications of the University of Paris VII], vol. 21, Université de Paris VII, U.E.R. de Mathématiques, Paris, 1987 (French). MR 882181
  • 12. Paulette Libermann, Sur les automorphismes infinitésimaux des structures symplectiques et des structures de contact, Colloque Géom. Diff. Globale (Bruxelles, 1958) Centre Belge Rech. Math., Louvain, 1959, pp. 37–59 (French). MR 0119153
  • 13. Robert Lutz, Structures de contact sur les fibrés principaux en cercles de dimension trois, Ann. Inst. Fourier (Grenoble) 27 (1977), no. 3, ix, 1–15 (French, with English summary). MR 0478180
  • 14. Robert Lutz, Sur la géométrie des structures de contact invariantes, Ann. Inst. Fourier (Grenoble) 29 (1979), no. 1, xvii, 283–306 (French, with English summary). MR 526789
  • 15. Georges Reeb, Sur certaines propriétés topologiques des trajectoires des systèmes dynamiques, Acad. Roy. Belgique. Cl. Sci. Mém. Coll. in 8^{∘} 27 (1952), no. 9, 64 (French). MR 0058202
  • 16. D. Tischler, On fibering certain foliated manifolds over 𝑆¹, Topology 9 (1970), 153–154. MR 0256413

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53D10, 57R17

Retrieve articles in all journals with MSC (2000): 53D10, 57R17


Additional Information

Gianluca Bande
Affiliation: Università degli studi di Cagliari, Dip. Mat., Via Ospedale 72, 09129 Cagliari, Italy
Email: gbande@unica.it

DOI: http://dx.doi.org/10.1090/S0002-9947-02-03209-9
Keywords: Contact-Symplectic Pair, Reeb field, foliations, contact geometry, symplectic geometry
Received by editor(s): May 3, 2002
Received by editor(s) in revised form: September 26, 2002
Published electronically: November 20, 2002
Article copyright: © Copyright 2002 American Mathematical Society